MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE; VARICOSE VEIN ALBATION SYSTEM

LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE; VARICOSE VEIN ALBATION SYSTEM
Catalog Number 7210387F
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation.The housing and powercord were visually inspected and found to be acceptable.The handpiece was ran for several minutes.However, we could not replicate the reported defect.However, during our evaluation, the drive shaft was rotating intermittently even after releasing the run or the window lock button.Upon disassembly, we observed water inside the core tube.The seal housing also had visual signs of heat discoloration which suggests that the device was overheated at some point.The root cause was determined to be a seal failure that led to water ingress into the handpiece, which adversely affected the motor functionality.We currently have a capa open to address this issue.The corrective action includes repairs by replacing the current seal housing with a new seal housing assembly, o-rings and switch pcb and motor if there is any evidence of water inside the core tube.We believe these changes will better prevent water and steam from entering into the inner components of the handpiece.Device was not used for the procedure.Procedure was completed using another handpiece that they had in stock.
 
Event or Problem Description
During pre-use check, the handpiece was overheating.Device was not used for the tipp procedure.

Brand Name
TRIVEX SYSTEM RESECTOR HANDPIECE
Common Device Name
VARICOSE VEIN ALBATION SYSTEM
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 02148
MDR Report Key8505541
Report Number1220948-2019-00041
Device Sequence Number1062606
Product Code DWQ
UDI-Device Identifier00840663106561
UDI-Public00840663106561
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K032387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7210387F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1